Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 13, NWS Tampa Bay, FL

April 11, 2007Pasco County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 11, 2007, 9:37 PM EDT for Pasco County, Florida. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 9:37 PM EDT (01:37 UTC)
Expired
Apr 11, 2007, 10:00 PM EDT
In force
23 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Pasco County, FL

The radar

The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 9:55 PM EDTTSTM WND DMG2 Nw Dade City, FLTREE DOWN ON AUTOMOBILE. ONE PERSON TRAPPED INSIDE. INJURIES UNKNOWN.
Apr 11, 9:55 PM EDTTSTM WND DMGDade City, FLTREES AND WIRES KNOCKED DOWN AT ROSE AVENUE AND 14TH STREET IN DADE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 120137
SVRTBW
FLC101-120200-
/O.NEW.KTBW.SV.W.0013.070412T0137Z-070412T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
937 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PASCO COUNTY IN FLORIDA.

* UNTIL 1000 PM EDT

* AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL...JUST
  NORTH OF SAN ANTONIO...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DADE CITY NORTH BY 945 PM EDT.

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2845 8231 2827 8226 2832 8208 2845 8209

$$

57

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:50 PM EDT, 47 minutes earlier.

Area forecast discussion, Apr 11, 8:50 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
850 PM EDT WED APR 11 2007

...HIGHER CHANCES OF RAIN TONIGHT ESPECIALLY OVER THE NATURE COAST
COUNTIES...

.DISCUSSION...A LARGE AREA OF SHOWERS AND SCATTERED THUNDERSTORMS
DEVELOPED OVER THE OFFSHORE WATERS EARLIER THIS AFTERNOON AND HAS
PERSISTED THROUGH THE EARLY EVENING HOURS. SOME ISOLATED CELLS ARE
MOVING INTO THE NATURE COAST WITH OCCASIONAL TO FREQUENT LIGHTNING
ACTIVITY. THIS WEATHER IS DEVELOPING AHEAD OF A FRONTAL BOUNDARY
MOVING EAST FROM THE NORTHEAST GULF WATERS. THE STRONGEST CELLS
REMAIN OVER THE OFFSHORE WATERS AND SO FAR THE TREND HAS BEEN TO
WEAKEN AS THEY APPROACH LAND. BUT CANT RULE OUT SOME STRAY STRONG
THUNDERSTORMS DEVELOPING UNTIL MIDNIGHT WITH OCCASIONAL DOWNPOURS.
EVENING POPS WILL BE INCREASED TO 50 PERCENT FOR THE NATURE
COAST...40 PERCENT FROM PINELLAS THROUGH SARASOTA AND MOST OF THE
INTERIOR COUNTIES...AND 20 PERCENT OVER THE SOUTH. THUNDERSTORM
ACTIVITY SHOULD DECREASE AFTER MIDNIGHT WITH ONLY ISOLATED SHOWERS
AND THUNDERSTORMS OVERNIGHT. THE REST OF THE FORECAST PACKAGE LOOKS
GOOD AND NO FURTHER ADJUSTMENTS WILL BE MADE.

&&

.AVIATION...A BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
OVER THE ADJACENT GULF WATERS THIS EVENING WILL MOVE ONSHORE AROUND
03Z AND WILL PRODUCE MVFR WITH LOCALIZED IFR CEILINGS/VISIBILITIES
FROM SARASOTA AIRPORT NORTH TO TAMPA INTERNATIONAL...WITH REMNANT
SHOWERS OR ISOLATED THUNDERSTORMS WITH MVFR/LOCAL IFR CIGS/VSBYS
SPREADING SOUTH INTO THE FORT MYERS/REGIONAL SOUTHWEST TERMINALS
BETWEEN 06-08Z.

IN THE WAKE OF THE SHOWERS AND THUNDERSTORMS...SOME LOW IFR/LIFR
CEILINGS IN LOW STRATUS WILL BE POSSIBLE AT ALL TERMINAL SITES
OVERNIGHT THROUGH SUNRISE THURSDAY MORNING. DRIER AIR MOVING INTO
THE REGION ON THURSDAY IN THE WAKE OF A COLD FRONT WILL HELP TO
SCOUR OUT THE LOW CLOUDS WITH VFR CONDITIONS RETURNING TO ALL
TERMINAL SITES BY MID/LATE MORNING ON THURSDAY.

&&

.MARINE...A LINE OF STRONG THUNDERSTORMS IS NOW MOVING OVER THE
OFFSHORE NORTHERN AND CENTRAL WATERS. CONDITIONS WILL RAPIDLY
DETERIORATE WHERE THESE STORMS ARE DEVELOPING WITH BRIEF PERIODS OF
HIGH WAVES...GUSTY WINDS AND SOME POSSIBLE LARGE HAIL. THIS LINE
WILL CONTINUE TO MOVE ACROSS THE NORTHERN AND CENTRAL WATERS
THROUGH THE REST OF THE EVENING AND SHOULD BEGIN A WEAKENING TREND
AFTER MIDNIGHT...BUT STILL SOME ISOLATED CELLS MAY REMAIN STRONG
OVERNIGHT.

STAY TUNED TO YOUR NOAA WEATHER RADIO OR MEDIA OUTLETS FOR THE
LATEST BULLETINS FROM THE TAMPA BAY NATIONAL WEATHER SERVICE OFFICE.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

DISCUSSION....AR
AVIATION...JCM
Hazardous weather outlook, Apr 11, 5:04 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
504 AM EDT WED APR 11 2007

FLZ039-042-043-048>052-055>057-060>062-065-111500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
504 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FOG IMPACT...

AREAS OF FOG...LOCALLY DENSE IN SPOTS...HAVE DEVELOPED ACROSS THE
NATURE COAST EARLY THIS MORNING. THIS FOG COULD BE SLOW TO BURN
OFF AS WARM AND HUMID AIR MOVES INTO THE REGION.

MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES UNTIL THE FOG
BURNS OFF.

...THUNDERSTORM IMPACT...

SUNSHINE WILL RETURN TO THE REGION TODAY...ALLOWING AFTERNOON
TEMPERATURES TO CLIMB WELL INTO THE 80S. VERY HUMID AIR WILL
OVERSPREAD THE REGION AS WELL...WITH DEW POINTS CLIMBING TO AROUND
70 DEGREES. THIS WILL SET THE STAGE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS...WITH THE BEST COVERAGE AWAY FROM THE COAST AND TO
THE NORTH OF TAMPA BAY.

VERY DRY AIR IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE SHOULD
KEEP THUNDERSTORMS SHORT LIVED AND NOT VERY STRONG...BUT ANY
THUNDERSTORM CAN PRODUCE DEADLY CLOUD TO GROUND LIGHTNING.

WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG
APPLIANCES AND ELECTRICAL EQUIPMENT.  WAIT UNTIL THE STORM ENDS
BEFORE USING THE TELEPHONE OR RUNNING WATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DRY AIR MAY CAUSE SOME FIRE WEATHER CONCERNS ON FRIDAY...
ESPECIALLY NORTH OF THE TAMPA AREA. RELATIVE HUMIDITIES ARE
FORECAST TO FALL TO BETWEEN 30 AND 35 PERCENT FOR A FEW HOURS IN
THE AFTERNOON.

A COLD FRONT IS FORECAST TO APPROACH THE AREA SATURDAY NIGHT AND
MOVE THROUGH ON SUNDAY. A LINE OF SHOWERS AND THUNDERSTORMS MAY
PRECEDE THE FRONT...BUT IT IS TOO EARLY TO SAY WHETHER OR NOT
STRONG THUNDERSTORMS WILL OCCUR.

FOR THE MARINERS...WINDS AND SEAS ARE FORECAST TO REACH SMALL
CRAFT ADVISORY LEVELS AHEAD OF THE FRONT ON SATURDAY AND CONTINUE
ON SUNDAY. MARINERS SHOULD PAY CLOSE ATTENTION TO FUTURE FORECASTS
IF PLANNING TRIPS THIS COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

In the hours before

Special weather statement, Apr 11, 8:25 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
825 PM EDT WED APR 11 2007

FLZ048-120115-
HERNANDO-
825 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS WILL AFFECT HERNANDO COUNTY...

STRONG THUNDERSTORMS...MOVING EAST AT 30 MPH...WILL AFFECT HERNANDO
BEACH...ARIPEKA...WEEKI WACHEE AND BROOKSVILLE...UNTIL 915 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. OCCASIONAL CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE
PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS. MOTORISTS SHOULD EXERCISE CAUTION.

JCM
Special weather statement, Apr 11, 8:57 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
857 PM EDT WED APR 11 2007

FLZ049-120145-
PASCO-
857 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS WILL AFFECT PASCO COUNTY...

STRONG THUNDERSTORMS MOVING EAST AT 30 MPH...WILL AFFECT PORT
RICHEY...NEW PORT RICHEY...JASMINE ESTATES...MOON LAKE ESTATE...
DARBY...SAN ANTONIO...DADE CITY...AND HUDSON...UNTIL 945 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. OCCASIONAL CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE
PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS. MOTORISTS SHOULD EXERCISE CAUTION.

JCM
Special weather statement, Apr 11, 9:30 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
930 PM EDT WED APR 11 2007

FLZ050-120215-
PINELLAS-
930 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN PINELLAS COUNTY...

STRONG THUNDERSTORMS...MOVING EAST AT 30 MPH...WILL AFFECT PALM
HARBOR...DUNEDIN AND TARPON SPRINGS...UNTIL 1015 PM EDT. GUSTY WINDS
UP TO 40 MPH WILL BE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

JCM

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:29 PM EDTSpecial Marine WarningTBW2 hr
Apr 11, 9:10 PM EDTSpecial Marine WarningTBW50 min
Apr 11, 9:18 PM EDTSevere Thunderstorm WarningTBWPasco27 min
Apr 11, 9:21 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco24 min
Apr 11, 9:40 PM EDTTornado WarningTBWPasco20 min
Apr 11, 9:48 PM EDTSpecial Marine WarningTBW42 min
Apr 11, 10:06 PM EDTSevere Thunderstorm WarningTBWHillsborough34 min
Apr 11, 10:25 PM EDTSevere Thunderstorm WarningTBWPolk65 min
Apr 12, 5:40 AM EDTFire Weather WatchTBWPinellas, Polk, Sumter23 hr
Apr 12, 1:57 PM EDTRed Flag WarningTBW6 hr
Apr 12, 1:57 PM EDTRed Flag WarningTBWDeSoto, Hardee, Highlands, Polk, Sumter30 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.